2013, 2013(special): 217-226. doi: 10.3934/proc.2013.2013.217

The role of lower and upper solutions in the generalization of Lidstone problems

1. 

Centro de Investigação em Matemática e Aplicações da U.E. (CIMA-CE), Rua Romão Ramalho 59, 7000-671 Évora

2. 

School of Sciences and Technology. Department of Mathematics, University of Évora, Research Center in Mathematics and Applications of the University of Évora, (CIMA-UE), Rua Romão Ramalho, 59, 7000-671 Évora, Portugal

Received  September 2012 Revised  February 2013 Published  November 2013

In this the authors consider the nonlinear fully equation
          \begin{equation*} u^{(iv)} (x) + f( x,u(x) ,u^{\prime}(x) ,u^{\prime \prime}(x) ,u^{\prime \prime \prime}(x) ) = 0 \end{equation*} for $x\in [ 0,1] ,$ where $f:[ 0,1] \times \mathbb{R} ^{4} \to \mathbb{R}$ is a continuous functions, coupled with the Lidstone boundary conditions, \begin{equation*} u(0) = u(1) = u^{\prime \prime}(0) = u^{\prime \prime }(1) = 0. \end{equation*}
    They discuss how different definitions of lower and upper solutions can generalize existence and location results for boundary value problems with Lidstone boundary data. In addition, they replace the usual bilateral Nagumo condition by a one-sided condition, allowing the nonlinearity to be unbounded$.$ An example will show that this unilateral condition generalizes the usual one and stress the potentialities of the new definitions.
Citation: João Fialho, Feliz Minhós. The role of lower and upper solutions in the generalization of Lidstone problems. Conference Publications, 2013, 2013 (special) : 217-226. doi: 10.3934/proc.2013.2013.217
References:
[1]

P. Drábek, G. Holubová, A. Matas, P. Nečessal, Nonlinear models of suspension bridges: discussion of results,, Applications of Mathematics, 48 (2003), 497.

[2]

J. Fialho, F. Minhós, Existence and location results for hinged beams with unbounded nonlinearities,, Nonlinear Anal., 71 (2009), 1519.

[3]

M.R. Grossinho, F.M. Minhós, A.I. Santos, Solvability of some third-order boundary value problems with asymmetric unbounded linearities,, Nonlinear Analysis, 62 (2005), 1235.

[4]

M. R. Grossinho, F. Minhós, A. I. Santos, A note on a class of problems for a higher order fully nonlinear equation under one sided Nagumo type condition,, Nonlinear Anal., 70 (2009), 4027.

[5]

M.R. Grossinho, F. Minhós, Upper and lower solutions for some higher order boundary value problems,, Nonlinear Studies, 12 (2005), 165.

[6]

C. P. Gupta, Existence and uniqueness theorems for the bending of an elastic beam equation,, Appl. Anal., 26 (1988), 289.

[7]

C. P. Gupta, Existence and uniqueness theorems for a fourth order boundary value problem of Sturm-Liouville type,, Differential and Integral Equations, 4 (1991), 397.

[8]

A.C. Lazer, P.J. Mckenna, Large-amplitude periodic oscillations in suspension bridges: some new connections with nonlinear analysis,, SIAM Review 32 (1990) 537-578., 32 (1990), 537.

[9]

T.F. Ma, J. da Silva, Iterative solutions for a beam equation with nonlinear boundary conditions of third order,, Appl. Math. Comp., 159 (2004), 11.

[10]

F. Minhós, T. Gyulov, A. I. Santos, Existence and location result for a fourth order boundary value problem,, Discrete Contin. Dyn. Syst., (2005), 662.

[11]

F. Minhós, T. Gyulov, A. I. Santos, Lower and upper solutions for a fully nonlinear beam equations,, Nonlinear Anal., (2009), 281.

[12]

M. Šenkyřík, Fourth order boundary value problems and nonlinear beams,, Appl. Analysis, 59 (1995), 15.

show all references

References:
[1]

P. Drábek, G. Holubová, A. Matas, P. Nečessal, Nonlinear models of suspension bridges: discussion of results,, Applications of Mathematics, 48 (2003), 497.

[2]

J. Fialho, F. Minhós, Existence and location results for hinged beams with unbounded nonlinearities,, Nonlinear Anal., 71 (2009), 1519.

[3]

M.R. Grossinho, F.M. Minhós, A.I. Santos, Solvability of some third-order boundary value problems with asymmetric unbounded linearities,, Nonlinear Analysis, 62 (2005), 1235.

[4]

M. R. Grossinho, F. Minhós, A. I. Santos, A note on a class of problems for a higher order fully nonlinear equation under one sided Nagumo type condition,, Nonlinear Anal., 70 (2009), 4027.

[5]

M.R. Grossinho, F. Minhós, Upper and lower solutions for some higher order boundary value problems,, Nonlinear Studies, 12 (2005), 165.

[6]

C. P. Gupta, Existence and uniqueness theorems for the bending of an elastic beam equation,, Appl. Anal., 26 (1988), 289.

[7]

C. P. Gupta, Existence and uniqueness theorems for a fourth order boundary value problem of Sturm-Liouville type,, Differential and Integral Equations, 4 (1991), 397.

[8]

A.C. Lazer, P.J. Mckenna, Large-amplitude periodic oscillations in suspension bridges: some new connections with nonlinear analysis,, SIAM Review 32 (1990) 537-578., 32 (1990), 537.

[9]

T.F. Ma, J. da Silva, Iterative solutions for a beam equation with nonlinear boundary conditions of third order,, Appl. Math. Comp., 159 (2004), 11.

[10]

F. Minhós, T. Gyulov, A. I. Santos, Existence and location result for a fourth order boundary value problem,, Discrete Contin. Dyn. Syst., (2005), 662.

[11]

F. Minhós, T. Gyulov, A. I. Santos, Lower and upper solutions for a fully nonlinear beam equations,, Nonlinear Anal., (2009), 281.

[12]

M. Šenkyřík, Fourth order boundary value problems and nonlinear beams,, Appl. Analysis, 59 (1995), 15.

[1]

Alberto Cabada, João Fialho, Feliz Minhós. Non ordered lower and upper solutions to fourth order problems with functional boundary conditions. Conference Publications, 2011, 2011 (Special) : 209-218. doi: 10.3934/proc.2011.2011.209

[2]

Luis Barreira, Davor Dragičević, Claudia Valls. From one-sided dichotomies to two-sided dichotomies. Discrete & Continuous Dynamical Systems - A, 2015, 35 (7) : 2817-2844. doi: 10.3934/dcds.2015.35.2817

[3]

Wolf-Jüergen Beyn, Janosch Rieger. The implicit Euler scheme for one-sided Lipschitz differential inclusions. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 409-428. doi: 10.3934/dcdsb.2010.14.409

[4]

Ana Maria Bertone, J.V. Goncalves. Discontinuous elliptic problems in $R^N$: Lower and upper solutions and variational principles. Discrete & Continuous Dynamical Systems - A, 2000, 6 (2) : 315-328. doi: 10.3934/dcds.2000.6.315

[5]

Charles Fulton, David Pearson, Steven Pruess. Characterization of the spectral density function for a one-sided tridiagonal Jacobi matrix operator. Conference Publications, 2013, 2013 (special) : 247-257. doi: 10.3934/proc.2013.2013.247

[6]

Piermarco Cannarsa, Vilmos Komornik, Paola Loreti. One-sided and internal controllability of semilinear wave equations with infinitely iterated logarithms. Discrete & Continuous Dynamical Systems - A, 2002, 8 (3) : 745-756. doi: 10.3934/dcds.2002.8.747

[7]

Kengo Matsumoto. K-groups of the full group actions on one-sided topological Markov shifts. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3753-3765. doi: 10.3934/dcds.2013.33.3753

[8]

Massimo Tarallo, Zhe Zhou. Limit periodic upper and lower solutions in a generic sense. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 293-309. doi: 10.3934/dcds.2018014

[9]

Luisa Malaguti, Cristina Marcelli. Existence of bounded trajectories via upper and lower solutions. Discrete & Continuous Dynamical Systems - A, 2000, 6 (3) : 575-590. doi: 10.3934/dcds.2000.6.575

[10]

Alberto Boscaggin, Fabio Zanolin. Subharmonic solutions for nonlinear second order equations in presence of lower and upper solutions. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 89-110. doi: 10.3934/dcds.2013.33.89

[11]

Juntang Ding, Xuhui Shen. Upper and lower bounds for the blow-up time in quasilinear reaction diffusion problems. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4243-4254. doi: 10.3934/dcdsb.2018135

[12]

Christoph Kawan. Upper and lower estimates for invariance entropy. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 169-186. doi: 10.3934/dcds.2011.30.169

[13]

Armengol Gasull, Hector Giacomini, Joan Torregrosa. Explicit upper and lower bounds for the traveling wave solutions of Fisher-Kolmogorov type equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3567-3582. doi: 10.3934/dcds.2013.33.3567

[14]

Nakao Hayashi, Chunhua Li, Pavel I. Naumkin. Upper and lower time decay bounds for solutions of dissipative nonlinear Schrödinger equations. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2089-2104. doi: 10.3934/cpaa.2017103

[15]

Dongfeng Zhang, Junxiang Xu. On elliptic lower dimensional tori for Gevrey-smooth Hamiltonian systems under Rüssmann's non-degeneracy condition. Discrete & Continuous Dynamical Systems - A, 2006, 16 (3) : 635-655. doi: 10.3934/dcds.2006.16.635

[16]

Chiara Corsato, Franco Obersnel, Pierpaolo Omari, Sabrina Rivetti. On the lower and upper solution method for the prescribed mean curvature equation in Minkowski space. Conference Publications, 2013, 2013 (special) : 159-169. doi: 10.3934/proc.2013.2013.159

[17]

Armando G. M. Neves. Upper and lower bounds on Mathieu characteristic numbers of integer orders. Communications on Pure & Applied Analysis, 2004, 3 (3) : 447-464. doi: 10.3934/cpaa.2004.3.447

[18]

Amadeu Delshams, Vassili Gelfreich, Angel Jorba and Tere M. Seara. Lower and upper bounds for the splitting of separatrices of the pendulum under a fast quasiperiodic forcing. Electronic Research Announcements, 1997, 3: 1-10.

[19]

Soña Pavlíková, Daniel Ševčovič. On construction of upper and lower bounds for the HOMO-LUMO spectral gap. Numerical Algebra, Control & Optimization, 2019, 9 (1) : 53-69. doi: 10.3934/naco.2019005

[20]

Inbo Sim. On the existence of nodal solutions for singular one-dimensional $\varphi$-Laplacian problem with asymptotic condition. Communications on Pure & Applied Analysis, 2008, 7 (4) : 905-923. doi: 10.3934/cpaa.2008.7.905

 Impact Factor: 

Metrics

  • PDF downloads (6)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]